Estimation for stochastic differential equation mixed models using approximation methods

dc.contributor.authorJamba, N. T.
dc.contributor.authorJacinto, G.
dc.contributor.authorFilipe, P. A.
dc.contributor.authorBraumann, C. A.
dc.date.accessioned2024-03-11T15:33:39Z
dc.date.available2024-03-11T15:33:39Z
dc.date.issued2024
dc.date.updated2024-03-11T15:33:07Z
dc.description.abstractWe used a class of stochastic differential equations (SDE) to model the evolution of cattle weight that, by an appropriate transformation of the weight, resulted in a variant of the Ornstein-Uhlenbeck model. In previous works, we have dealt with estimation, prediction, and optimization issues for this class of models. However, to incorporate individual characteristics of the animals, the average transformed size at maturity parameter ? and/or the growth parameter ? may vary randomly from animal to animal, which results in SDE mixed models. Obtaining a closed-form expression for the likelihood function to apply the maximum likelihood estimation method is a difficult, sometimes impossible, task. We compared the known Laplace approximation method with the delta method to approximate the integrals involved in the likelihood function. These approaches were adapted to allow the estimation of the parameters even when the requirement of most existing methods, namely having the same age vector of observations for all trajectories, fails, as it did in our real data example. Simulation studies were also performed to assess the performance of these approximation methods. The results show that the approximation methods under study are a very good alternative for the estimation of SDE mixed models.eng
dc.description.versioninfo:eu-repo/semantics/publishedVersion
dc.identifier.citationJamba, N. T., Jacinto, G., Filipe, P. A., & Braumann, C. A. (2024). Estimation for stochastic differential equation mixed models using approximation methods. AIMS Mathematics, 9(4), 7866-7894. https://dx.doi.org/10.3934/math.2024383
dc.identifier.doi10.3934/math.2024383
dc.identifier.issn2473-6988
dc.identifier.urihttp://hdl.handle.net/10071/31309
dc.language.isoeng
dc.number4
dc.pagination7866 - 7894
dc.peerreviewedyes
dc.publisherAmerican Institute of Mathematical Sciences (AIMS)
dc.relationUID/MAT/04674/2020
dc.rightsopen access
dc.subjectDelta methodeng
dc.subjectLaplace methodeng
dc.subjectMaximum likelihood estimationeng
dc.subjectMixed modelseng
dc.subjectStochastic differential equationseng
dc.subject.fosDomínio/Área Científica::Ciências Naturais::Matemáticaspor
dc.titleEstimation for stochastic differential equation mixed models using approximation methodseng
dc.typearticle
dc.volume9
dspace.entity.typePublicationen
iscte.alternateIdentifiers.scopus2-s2.0-85185906420
iscte.identifier.cienciahttps://ciencia.iscte-iul.pt/id/ci-pub-102870
iscte.journalAIMS Mathematics

Ficheiros

Pacote original

A mostrar 1 - 1 de 1
A carregar...
Nome:
article_102870.pdf
Tamanho:
364.15 KB
Formato:
Adobe Portable Document Format
Descrição:
Versão Editora